Computation of hyperbolic trajectories and their stable and unstable manifolds for oceanographic flows represented as data sets

AM Mancho, DM Small, S Wiggins

Research output: Contribution to journalArticle (Academic Journal)peer-review

54 Citations (Scopus)

Abstract

In this paper, we describe a unified algorithm for locating and computing hyperbolic trajectories, and then computing their stable and unstable manifolds, for finite time velocity fields in the form of a data set defined on a space-time grid. The algorithm is applied to a turbulent regime of a quasigeostrophic wind-driven double gyre in a rectangular domain.
Translated title of the contributionComputation of hyperbolic trajectories and their stable and unstable manifolds for oceanographic flows represented as data sets
Original languageEnglish
Pages (from-to)17 - 33
Number of pages17
JournalNonlinear Processes in Geophysics
Volume11 (1)
Publication statusPublished - Feb 2004

Bibliographical note

Publisher: European Geosciences Union
Other identifier: IDS Number: 808IT

Fingerprint Dive into the research topics of 'Computation of hyperbolic trajectories and their stable and unstable manifolds for oceanographic flows represented as data sets'. Together they form a unique fingerprint.

Cite this